CSN Login
Members Online: 12

After Chemo

vanessamood's picture
vanessamood
Posts: 52
Joined: Apr 2012

Had my last chemo about 6 weeks ago and have been having trouble with neuropathy in my feet and legs. Have taken some medicine but does not seem to be getting better. need suggestions from others who have gone through this. How long did it last? THanks much.

AnneBehymer's picture
AnneBehymer
Posts: 739
Joined: Jul 2011

I had the same problem it never went away I am out of remission right now so I can't help you much sorry

Love, Hugs, and Prayers
Anne

anicca's picture
anicca
Posts: 324
Joined: Dec 2010

Check with your doctor first, but mine put me on 50mg B6 and 250 magnesium daily. That helped during the chemo, and I still take it 2 yrs later. I say it helped, but it didn't do the whole job. Two prescriptions that you can ask about are gabapentin (Neurontin) and Duloxetine (Cymbalta). Gabapentin calms the nerves, and duloxetine is an antidepressant that was just approved to treat peripheral neuropathy. My fingers have completely recovered, but my feet still have problems, partly because I teach ice skating, and already had issues from wearing tight boots too long. Skating definitely aggravates it, so I recommend wearing comfortable and non-constricting shoes. I like Birkenstock sandals best, and have worn them for many years.

A word of warning about antibiotics - the quinolone family (Avelox, Ciprofloxacin, levofloxacin, and many others) can cause peripheral neuropathy, and make it worse if you already have it. A jerk of an ENT prescribed Cipro for me, and I told him, but he said he didn't think it would be a problem. Well, three days into it undid a year's worth of progress!

Amanda767
Posts: 6
Joined: May 2012

I take a prescription vitamin called Metanx. It has helped with my neuropathy symptoms, along with Neurontin and Cynbalta.

Glad to be done's picture
Glad to be done
Posts: 558
Joined: Jul 2012

I have nueropathy in my feet really bad. I have an appt with my regular doc on Friday. My onc doc said she knew of one drug to put me on but it would make me tired. She suggested seeing my regular doc because she would probably have better ideas. I will keep cymbalta in my mind to talk to her about. I also heard lyrica works. I have been on double doses of magnesium for a while because after chemo my magnesium was critically low. That has not helped at all. I also did 2 vitamins at the same time B 6 and L glutemine. Didnt work....

Good luck

anicca's picture
anicca
Posts: 324
Joined: Dec 2010

I also did L glutamine and ALA, which didn't do much, if anything. The B6 and magnesium put a stop to horrible cramping and shooting pains I developed after chemo round 2. I still take them, because when I stop, I get cramping again.

abrub's picture
abrub
Posts: 1528
Joined: Mar 2010

I had good luck with alpha lipoic acid 600-800mg 2x/day. Within a few weeks of starting, I was much better, and I didn't start it until 1 yr post-chemo.

Glad to be done's picture
Glad to be done
Posts: 558
Joined: Jul 2012

Abrub is that a viatamin or script med??

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network